Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Have been experiencing heavy hair fall, had chemical straightening done. Is that the reason?

im 25 years old female.. i have been experiencing heavy hair fall these winters... and one more information i would like to share i had gone through chemical straightening last month on 17th of december.. firstly my hairs shows no signs of hair fall.. bt suddenly in january 8th my hairs strts falling out.. and it falls more whenever i washed my hairs... plz doctor help me out im worried.. i want to know whether the hairs are falling due to chemical treatment or whether its falling due to winter season??? and what can i do now to stop it ??? n how can i regain my hair back???
Asked On : Sat, 26 Jan 2013
Answers:  1 Views:  30
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
Welcome to healthcare magic.

Because of chemical straightening hair can fall, but it usually breaks from the margin of normal and straightened hair and do not fall from root. Sudden and heavy fall from roots is usually due to telogen effluvium.It is a hair loss pattern usually triggered by a stress- psychological or physical illness like viral fever, typhoid fever, hepatitis, etc which you would have about 3 - 6 months prior to onset of hair fall.
It could also be due to underlying anaemia, thyroid abnormalities and after delivery.
You need to check your hemoglobin levels, serum ferritin levels and thyroid status.
Please have good diet including green leafy vegetables, eggs, dates. Vitamin supplements containing biotin, calcium pantothenate and minerals for a duration of atleast 3 months is the treatment of choice and get this prescribed by dermatologist.
Better to avoid straightening of hair as it damages them.
Hope this helped.
Take care
Answered: Sat, 27 Jul 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor